Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 2, 2011, 4:40 AM CDT for Faribault County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2011, 4:40 AM CDT (09:40 UTC)
- Expired
- Sep 2, 2011, 5:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
County Faribault County, MN
The radar
The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
127
WWUS83 KMPX 020940
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 AM CDT FRI SEP 2 2011
MNZ092-093-021015-
FARIBAULT-FREEBORN-
440 AM CDT FRI SEP 2 2011
AT 435 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHWEST OF ELMORE. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELMORE.
FROST.
BRICELYN.
BRUSH CREEK.
WALTERS.
BARODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE INCH PER HOUR ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4352 9424 4382 9394 4371 9329 4349 9382
4349 9422
TIME...MOT...LOC 0939Z 236DEG 53KT 4350 9405
$$
AZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:31 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 2, 3:31 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 331 AM CDT FRI SEP 2 2011 .DISCUSSION... THE WARM MID LEVEL TEMPS ARE ON THE WAY OUT INTO WEST CENTRAL WISCONSIN ALONG WITH THE SFC COLD FRONT. CONVECTION WAS INCREASING OVER THE COMMON BORDER OF SD/NE/IA AND POINTS WEST...NORTH OF THE SURFACE FRONT. STRONG 850 MB FGEN WAS NOTED OVER CENTRAL NEBRASKA INTO THE FAR SW CORNER OF MN. THE FORECAST RIGHT ENTRANCE REGION OF THE UPPER JET LAST COUPLE OF DAYS...WAS OVER SOUTHERN SOUTH DAKOTA. THIS FORCING STILL FORECAST MOVE OVER SOUTHERN MINNESOTA TODAY...BIT THE STRONGER FGEN TO BE A BIT FARTHER SOUTH. IT WILL BE A CLOSE CALL FOR SVR POTENTIAL THIS MORNING...POSSIBLY ALONG THE MN/IA BORDER. OTHERWISE...THE LIKELY TO NEAR CATEGORICAL POPS LOOK GOOD THIS MORNING OVER SOUTH CENTRAL MN...THEN TAPERING OFF TO THE NORTH. IT APPEARS THAT THERE IS SOMEWHAT OF A SUB TROPICAL FEED OF MOISTURE FOR THE SOUTHWEST...AND THE MODELS PICK UP ON THIS WITH LINGERING HIGHER THAN NORMAL PWATS INTO PARTS OF SOUTHERN MN TONIGHT. A LITTLE CONCERNED THAT WE MAY NEED HIGHER POPS LONGER INTO THIS EVENING IN THE FAR SOUTH. MEANWHILE...A RATHER VIGOROUS SYSTEM OVER WESTERN CANADA WILL BE AFFECTING THE AREA ON SATURDAY. THE MAX AREA OF HEIGHT FALLS IS FORECAST TO TRACK MAINLY INTO NORTHERN MN BUT WILL STILL PAINT SCT ACTIVITY ACROSS MOST OF THE AREA...BUT A BIT HIGHER INTO THE CHC CATEGORY. SIGNIFICANT DRYING BEHIND THE SYSTEM ARGUES FOR GENERALLY CLEAR SKIES FOR A COUPLE OF DAYS...WHICH WE CURRENTLY HAVE GOING. BELOW NORMAL TEMPS FOR A COUPLE OF DAYS,,,AND THE NEG 850 TEMP ANOMALIES ARE ACTUALLY FORECAST TO PLUNGE INTO THE DEEP SOUTH. WILL BE INTERESTING TO SEE IN THE LONGER RANGE...WITH THE NAEFS TEMP PROBABILITY OUTLOOK /SEP 9-SEP 15/ SHOWING ABOVE NORMAL TEMPS FROM MOST OF CANADA WRAPPING AROUND TO THE ROCKIES INTO TEXAS. MN ON THE EDGE OF THIS. && .AVIATION.../06Z TAF ISSUANCE/ NOT TOO THRILLED ABOUT OUR CHANCES FOR WIDESPREAD PRECIP THIS MORNING. THE SHOWERS AND WEAK THUNDERSTORMS IN THE DAKOTAS AND NEBRASKA ARE BEHIND THE WIND SHIFT BUT STILL OUT AHEAD OF THE STRONG UPPER TROUGH DIGGING IN ACROSS THE NORTHERN PLAINS. SEEMS THE BEST ACTIVITY WILL REMAIN SOUTH OF MOST OF TAF SITES...REMAINING IN NE/IA/IL. THE CURRENT SHOWERS/STORMS IN SD ARE ZIPPING ALONG WITH STRONG MID LEVELS WINDS AND COULD APPROACH SITES KRWF AND KAXN AS EARLY AS 09Z. INCLUDED A 2-4 HOUR WINDOW OF VCSH AT MANY TAF SITES WITH A TEMPO FOR -SHRA AND A CB IN THE CLOUD GROUP TO ACCOUNT FOR DEVELOPING SHOWERS AND WEAK STORMS THIS MORNING. BESIDES KEAU...ALL SITES WILL HAVE SEEN WINDS SHIFT TO THE NORTHWEST BEFORE SUNRISE. SHOULD BE FAIRLY QUIET IN THE 12-30HR WINDOW WITH THE RAIN SLIDING SOUTH AND EAST OF THE AREA. KMSP...BESIDES A POSSIBLE BRIEF 3000FT MVFR DECK THIS MORNING ALONG WITH SCATTERED LIGHT SHOWERS...THE TAF REALLY DOESNT HAVE ANY MAJOR WEATHER IMPACTS. THE CHANCE FOR STRONG STORMS THIS MORNING IS VERY SMALL...BUT NOT COMPLETELY IMPOSSIBLE TO GET A BRIEF VCTS POP UP AT THE AIRPORT BETWEEN 12-15Z. WIND SHIFT FROM 210 DEGREES TO 300-330 DEGREES WILL OCCUR OVER THE NEXT FEW HOURS...BEFORE THE PEAK MORNING RUSH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/CLF
Hazardous weather outlook, Sep 2, 4:19 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 419 AM CDT FRI SEP 2 2011 MNZ075>078-082>085-091>093-030930- NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN- 419 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING AND A FEW OF THE STORMS COULD BE SEVERE...CAUSING LARGE HAIL AND DAMAGING WINDS. THE GREATEST RISK OF SEVERE STORMS WILL BE NEAR THE IOWA BORDER. A FEW THUNDERSTORMS MAY LINGER INTO THE AFTERNOON AND EVENING AS WELL...BUT ADDITIONAL SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED...NON-SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. MNZ041>045-047>070-073-074-WIZ014>016-023>028-030930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- EAU CLAIRE- 419 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...BUT MAINLY SOUTH OF A LINE FROM CANBY...TO THE TWIN CITIES TO RICE LAKE. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED...NON-SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 2, 4:40 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
440 AM CDT FRI SEP 2 2011
MNZ092-093-021015-
FARIBAULT-FREEBORN-
440 AM CDT FRI SEP 2 2011
AT 435 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHWEST OF ELMORE. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELMORE.
FROST.
BRICELYN.
BRUSH CREEK.
WALTERS.
BARODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE INCH PER HOUR ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
&&
LAT...LON 4352 9424 4382 9394 4371 9329 4349 9382
4349 9422
TIME...MOT...LOC 0939Z 236DEG 53KT 4350 9405
AZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:47 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 43 min |
| Sep 2, 5:41 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 34 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.